Alert archive / California / Wind Advisories in 2006
Wind Advisory 19, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 25, 2006, 11:44 AM PST for Modoc County, California; Lake County, Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 11:44 AM PST (19:44 UTC)
- Expired
- Mar 25, 2006, 7:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 179 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 251944 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1144 AM PST SAT MAR 25 2006 ...VERY GUSTY WINDS THIS AFTERNOON AND EVENING... .A COLD FRONT MOVING ACROSS EASTERN OREGON AND NORTHEAST CALIFORNIA THIS AFTERNOON WILL CAUSE STRONG GUSTY WINDS ACROSS LAKE AND MODOC COUNTIES. SOUTHWEST WINDS WILL DECREASE AFTER SUNSET. CAZ085-ORZ031-260300- /O.NEW.KMFR.WI.Y.0019.060325T1944Z-060326T0300Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 1144 AM PST SAT MAR 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTHWEST WINDS 20 TO 30 MPH WILL CONTINUE WITH OCCASIONAL GUSTS OF 40 TO 50 MPH...ESPECIALLY AT THE HIGHER ELEVATIONS. THESE STRONG WINDS WILL CONTINUE INTO THIS EVENING BEFORE TAPERING OFF TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
1 follow-up statement
000 WWUS76 KMFR 252217 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST SAT MAR 25 2006 ...VERY GUSTY WINDS THIS AFTERNOON AND EVENING... .A COLD FRONT MOVING ACROSS EASTERN OREGON AND NORTHEAST CALIFORNIA THIS AFTERNOON WILL CAUSE STRONG GUSTY WINDS ACROSS LAKE AND MODOC COUNTIES. SOUTHWEST WINDS WILL DECREASE AFTER SUNSET. CAZ085-252330- /O.CAN.KMFR.WI.Y.0019.000000T0000Z-060326T0300Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 217 PM PST SAT MAR 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE WIND ADVISORY FOR MODOC COUNTY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. SOUTHWEST WINDS AT 15 TO 25 MPH WILL CONTINUE THROUGH LATE EVENING WITH OCCASIONAL GUSTS TO 40 MPH. $$ ORZ031-260300- /O.CON.KMFR.WI.Y.0019.000000T0000Z-060326T0300Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 217 PM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR CENTRAL AND EASTERN LAKE COUNTY. SOUTHWEST WINDS 20 TO 30 MPH WILL CONTINUE WITH OCCASIONAL GUSTS OF 40 TO 50 MPH...ESPECIALLY AT THE HIGHER ELEVATIONS. THESE STRONG WINDS WILL CONTINUE INTO THIS EVENING BEFORE TAPERING OFF TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 25, 8:45 AM PST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 25, 8:45 AM PST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PST SAT MAR 25 2006
.DISCUSSION...
SATELLITE IMAGERY SHOWS THE LOW PRESSURE CENTER WAS LOCATED ABOUT
120NM WSW OF BROOKINGS AT 0800. BANDS OF SHOWERS ARE MOVING ACROSS
THE FORECAST AREA. SNOW LEVEL WAS AROUND 3500 FEET THIS MORNING BUT
LOCALLY HAD DROPPED TO 1500 FEET IN JOSEPHINE COUNTY IN MODERATE
SHOWERS. EXPECT SNOW LEVEL TO RISE TO ABOUT 4000 FEET LATER IN THE
DAY BUT NOT BY MUCH. THE LOW PRESSURE ITSELF WILL MOVE INLAND EARLY
THIS AFTERNOON AND WEAKEN TO AN OPEN TROUGH AS IT MOVES EAST OF OUR
FORECAST AREA TONIGHT. HAVE ISSUED AN UPDATE EARLIER THIS MORNING
MAINLY TO ADJUST SNOW LEVEL.
&&
.AVIATION...CLOUDY WITH OCCASIONAL RAIN SHOWERS AND MVFR CIGS IN
SHOWERS.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE OR TO
OR/CA BORDER 0-60NM.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR/CA BORDER TO
PT ST GEORGE CA 0-60NM.
FB
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 25, 5:17 AM PST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 517 AM PST SAT MAR 25 2006 CAZ080-261317- WESTERN SISKIYOU COUNTY- 517 AM PST SAT MAR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SHORT WAVE TROF WILL BE MOVING THROUGH SOUTHWEST OREGON AND NORTHWEST CALIFORNIA...WILL BRING A ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COAST TODAY...SNOW LEVELS WILL HANG AROUND 3500 FEET AS THIS TROF PASSES...WITH PASSAGE OF THIS SYSTEM...3 TO 5 INCHES OF SNOW IS EXPECTED...A SNOW ADVISORY IS IN EFFECT UNTIL 4PM THIS AFTERNOON FOR WESTERN SISKIYOU COUNTY ELEVATIONS ABOVE 3500 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE UPPER LOW LOCATED OFF THE WEST PACIFIC COAST WILL SLOWLY SHEAR AND FORM A CUTOFF LOW WHICH WILL SLOWLY MOVE ONSHORE...SIGNIFICANT PRECIPITATION IS POSSIBLE FOR THE COAST AND WESTERN SISKIYOU COUNTY...CONDITIONS WILL DRY TOWARD THE LATTER PART OF THE WEEKEND .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BUNKER
In the hours before
Local storm report, Mar 25, 6:28 AM PST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
628 AM PST SAT MAR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM HEAVY SNOW 1 SSW OBRIEN 42.06N 123.71W
03/25/2006 M0.0 INCH JOSEPHINE OR TRAINED SPOTTER
HEAVY SNOW OBSERVED TO BE FALLING..OBSERVER ESTIMATES
THAT IT STARTED AROUND 6AM...TEMPERATURE PRESENTLY IS 36
DEGREES AND THE SNOW IS STARTING TO STICK
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:37 AM PST | Snow Advisory | MFR | Siskiyou | 11 hr |
Nearby
Wind Advisories in California, 2006Wind Advisories in Oregon, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.